Hail, Hubbard
- When
- June 26, 1:00 PM CST
- Where
- Hubbard County, 0.47 mi E of Park Rapids
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 46.920, -95.060
Afternoon temperatures over west central Minnesota peaked in the mid to upper 70s with dew points around 60. The surface flow was very weak, but several thunderstorms did form and produce large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Afternoon temperatures over west central Minnesota peaked in the mid to upper 70s with dew points around 60. The surface flow was very weak, but several thunderstorms did form and produce large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 26, 11:52 AM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1252 PM CDT FRI JUN 26 2015 .UPDATE... ISSUED AT 1252 PM CDT FRI JUN 26 2015 FAIRLY WIDESPREAD CU FIELD HAS BEEN DEVELOPING ACROSS THE SOUTHERN CWA AND UP TOWARDS KTVF. SOME SCATTERED CELLS HAVE ALREADY STARTED TO DEVELOP IN THAT AREA...BUMPED UP POPS TO 30ISH AND MAY HAVE TO BUMP THEM UP MORE IF COVERAGE INCREASES. TWEAKED CLOUD COVER ACCORDINGLY FOR THE REST OF THE AFTERNOON. UPDATE ISSUED AT 942 AM CDT FRI JUN 26 2015 MADE ONLY A FEW MINOR TWEAKS FOR THE MORNING UPDATE. THERE HAVE BEEN A FEW STRAY SHOWERS POPPING UP THIS MORNING MAINLY ACROSS THE CENTRAL AND SOUTHERN CWA...AND THE MODELS CONTINUE TO BREAK OUT SOME MORE ACTIVITY LATER THIS AFTERNOON. WILL KEEP ISOLATED POPS TO SCATTERED IN THE SOUTHEAST COUNTIES. HIGHS STILL SEEM ON TRACK TO GET INTO THE UPPER 70S TO LOW 80S. UPDATE ISSUED AT 634 AM CDT FRI JUN 26 2015 TEMPS PRETTY WELL LINING WITH THE CURVE SO LEFT AS IS FOR NOW. OTHERWISE...REST OF FORECAST ON TARGET. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 342 AM CDT FRI JUN 26 2015 FRIDAY AND FRIDAY NIGHT...MAIN CHALLENGE FOR TODAY WILL BE TEMPS AND PCPN. SFC ANALYSIS SHOWS HIGH PRESSURE OVER THE AREA WITH A WEAK TROF OVER THE RRV THAT IS PRODUCING A FEW POPCORN SHOWERS. OVERALL PATTERN REMAINS THE SAME WITH STRONG RIDGING OVER THE INTERMOUNTAIN WEST...WITH NW FLOW ALOFT OVER THE AREA THAT WILL ALLOW FOR WEAK IMPULSES TO CROSS THE AREA. FCST SOUNDINGS SHOW HIGH TEMPS TODAY WILL EXCEED CONVECTIVE TEMPS BY A DEGREE OR TWO...AND COMBINED WITH WEAK LIFT WILL HELP PRODUCE SCATTERED SHOWERS OR STORMS DURING THE AFTERNOON HOURS. SATURDAY...MODELS IN GOOD AGREEMENT BRINGING A FRONT ACROSS THE CWA DURING THE AFTERNOON AND EVENING HOURS WITH ASSOCIATED SFC LOW. CONVECTION CHANCES INCREASE WITH SUFFICIENT DEEP LAYER SHEAR AND CAPE VALUES APCHING 2000 J/KG...AND SOME SEVERE STORMS CANNOT BE RULED OUT ATTM. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 342 AM CDT FRI JUN 26 2015 SATURDAY NIGHT INTO SUNDAY...SOME RESIDUAL SHOWERS WILL BE IN PLACE BEHIND THE FRONT...AND THICKNESS VALUES QUICKLY REBOUND RESULTING IN HIGH TEMPS ON SUNDAY REMAINING IN THE UPPER 70S TO LOW 80S. FOR MONDAY THROUGH THURSDAY...THE 500 MB PATTERN WILL AMPLIFY AS A RIDGE SETS UP INTO WRN CANADA AND A TROUGH DEVELOPS OVER THE GREAT LAKES/OHIO VALLEY. THIS WILL PUT OUR REGION IN NW FLOW ALOFT. THERE WILL BE THE USUAL EMBEDDED SHORT WAVES IN THIS NORTHWEST UPPER FLOW. NOT UNEXPECTEDLY...LONG RANGE GLOBAL MODELS ARE POOR AR TIMING THESE SHORT WAVES. RESULT IS A FORECAST WITH A SLIGHT CHANCE TO CHANCE FOR PRECIP MOST OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1252 PM CDT FRI JUN 26 2015 VFR CONDITIONS WITH LIGHT WINDS THROUGH MUCH OF THIS PERIOD. FEW-SCT CU HAVE DEVELOPED NEAR THE KFAR-KTVF-KBJI SITES...AND THUNDER POSSIBLE THROUGH THE EARLY AFTERNOON HOURS. AT THIS POINT EXPECTED COVERAGE LESS THAN 40 PERCENT AND WILL NOT INCLUDE IN THE FORECAST...BUT WILL AMEND IF THE SITUATION SUGGESTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...JR SHORT TERM...HOPKINS LONG TERM...HOPKINS/RIDDLE AVIATION...TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 647 AM CDT FRI JUN 26 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 647 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS OR AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS OR THUNDERSTORMS EXPECTED SATURDAY MID AFTERNOON INTO SATURDAY EVENING AS A COLD FRONT MOVES THROUGH. ISOLATED SEVERE STORMS ARE POSSIBLE DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPKINS
The Fargo/Grand Forks radar (KMVX), 184 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
4 hail. Local standard time, as filed.
The hail ranged in size from penny to quarter size. Pictures showed the hail thick enough to cover the ground.
The hail covered the ground at the intersection of county roads 52 and 67.
Dime to quarter sized hail fell along with very heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575076, 575078, 575088, 575089.